Ask a doctor

Is There a Way to Remove Radiesse in Cheeks?

I'm Lisa.I am 30 year-old. 3 years ago I had Radiesse injections in my cheeks. They looked very nice at the beginning but later i started feeling my cheeks hard on touching, I don't like my cheeks when I smile and I'm really desperate to remove them. Is there any way to remove them without having complications? I also had Radiesse injections in my upper lip.Sometimes i feel lumps there and sometimes they get inflammed..How can i get rid of them?Do they go on their own or a procedure is needed?

Doctor Answers (8)

Reversing Radiesse

+1

No, there is no way of reversing Radiesse injections.

That is why it is especially important to know the experience of your injecting physician before your treatment as well as not basing your decision on who has the lowest price.

In my opinion, Radiesse should never be injected into the lips. There are too many other products that work well in the lips and are much safer.

If there is occasional inflammation as you say, you can try taking an NSAID such as ibuprofen on those days to see if it helps. Otherwise, you will have to wait until the Radiesse resolves over time.


South Burlington Dermatologic Surgeon
5.0 out of 5 stars 8 reviews

Radiesse Removal

+1
First, there is no way to remove the Raidesse placed into your cheeks, it just takes time - although if there for over 1 year, this may mean that you developed some scarring which can be treated with a steroid injection. Also, I do not recommend Radiesse for the lips, because of the risk of lumpiness.

Jeffrey Epstein, MD, FACS
Miami Facial Plastic Surgeon
5.0 out of 5 stars 45 reviews

Radiesse injections from three years ago are now hard

+1

It is rare to see a patient with long-term correction from Radiesse. If the areas that are hard are wide spread, then it is doubtful you have individual granulomas to such an area as granulomas occur normally as round balls in focal areas. Possibly the filler was not the same Radiesse as we use in the United States and there was an additive that is causing the result. If it is widespread then surgical removal can not treat it without causing excessive scarring. Is there a delayed infection from a biofilm? Would a long course of appropriate antibiotics help? Is there an inflammatory reaction that can be treated with corticosteroids (but there are risks with all treatments and the doctor should review them with you after being knowledgeable about your overall medical history).?

Ronald Shelton, MD
Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

You might also like...

Lumps after Radiesse

+1

Radiesse lasts in the skin approximately 6 months to a year.  If the hard nodules you describe have been there for 3 years, there is most likely an inflammatory reaction or a granuloma formation there. If these nodules have not gone away on their own within a year, they probably will not.

Occasionally these granulomas can be resolved by injecting a small amount of Kenalog (an antiinflammatory corticosteroid) into the lesion.  If that does not help, the only way to remove them is surgically.

I recommend consulting a board certified dermatologist or plastic surgeon with experience in handling filler side effects.

Emily Altman, MD
Short Hills Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

Unfortunately, no.

+1

More so than other fillers, it is very important to make sure your Radiesse injector is highly experienced. If Radiesse is injected too superficially, it can make the cheeks look woody and not move in a natural way. Radiesse should never be injected superficially, and never into the lips because of the problems that you are describing.

Mary P. Lupo, MD
New Orleans Dermatologist
5.0 out of 5 stars 9 reviews

Removal of radiesse

+1

First of all, Radiesse should not be injected in the lips or too superficially. The product if injected 3 years ago should have dissipated by now- your body's macrophages eat up the product. It sounds as if you are having a reaction to the product- likely a granulomatous one. Evaluation by a dermatologist would be wise- to evaluate what exactly is going on and if you would need steroid injection vs other treatment 

Purvisha Patel, MD
Germantown Dermatologist
5.0 out of 5 stars 4 reviews

ANY Way to Safely Remove Radiesse Lumps from Lips or Cheeks?

+1

Regarding: "Is There a Way to Remove Radiesse in Cheeks?
I'm Lisa.I am 30 year-old. 3 years ago I had Radiesse injections in my cheeks. They looked very nice at the beginning but later i started feeling my cheeks hard on touching, I don't like my cheeks when I smile and I'm really desperate to remove them. Is there any way to remove them without having complications? I also had Radiesse injections in my upper lip.Sometimes i feel lumps there and sometimes they get inflammed..How can i get rid of them?Do they go on their own or a procedure is needed
?"

Radiesse is a good, long lasting filler IF used properly. It consists of calcium hydroxylapatite (CaHA) microspheres that are suspended in a water-based gel carrier. The injection causes scar formation (IE collagen) which plumps the tissue. If placed in touch sensitive areas such as the lips or too close to the surface the lumpiness of the created collagen will be felt.

Surgical removal is NOT a good option since it requires a permanent scar and will remove not only the scar tissue but adjacent tissues as well creating deformities AND its own scar tissue. Some have attempted injecting steroids into the areas but this carries its own risk of irregularities.

Dr. Peter Aldea

Peter A. Aldea, MD
Memphis Plastic Surgeon
5.0 out of 5 stars 61 reviews

There is no nonsurgical way to remove Radiesse

+1

The Radiesse injection are not indicated for the lip injection and if there is a mass ,surgical excision is the only way to remove it. For the check area, I would not suggest any treatment. The treatment can be worse than the problem( surgical excision, cortisone injection)

Kamran Khoobehi, MD
New Orleans Plastic Surgeon
4.5 out of 5 stars 56 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.